Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 29, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2015, 12:06 AM EDT for 7 counties in Tennessee. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2015, 12:06 AM EDT (04:06 UTC)
- Expired
- Apr 26, 2015, 1:00 AM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Blount County, TN, Cocke County, TN, Grainger County, TN, Jefferson County, TN, Knox County, TN, Sevier County, TN, Union County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:15 AM EDT | TSTM WND DMG | Kodak, TN | FEW TREES DOWN. |
| Apr 26, 12:17 AM EDT | HAIL 0.5 | Knoxville, TN | |
| Apr 26, 12:35 AM EDT | TSTM WND DMG | Townsend, TN | A FEW TREES DOWN ON THE FOOTHILLS PARKWAY IN THE TOWNSEND AREA. |
| Apr 26, 12:35 AM EDT | TSTM WND GST 49 | Sevierville, TN | |
| Apr 26, 12:40 AM EDT | TSTM WND DMG | 4 Sw Gatlinburg, TN | TREES DOWN ALONG LITTLE RIVER ROAD AND IN THE METCALF BOTTOMS AREA OF GREAT SMOKY MOUNTAINS NATIONAL PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 9:45 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.1 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
978
WUUS54 KMRX 260406
SVRMRX
TNC009-029-057-089-093-155-173-260500-
/O.NEW.KMRX.SV.W.0029.150426T0406Z-150426T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1206 AM EDT SUN APR 26 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEVIER COUNTY IN EASTERN TENNESSEE...
COCKE COUNTY IN EASTERN TENNESSEE...
JEFFERSON COUNTY IN EASTERN TENNESSEE...
KNOX COUNTY IN EASTERN TENNESSEE...
SOUTHWESTERN GRAINGER COUNTY IN EASTERN TENNESSEE...
NORTHEASTERN BLOUNT COUNTY IN EASTERN TENNESSEE...
SOUTHEASTERN UNION COUNTY IN EASTERN TENNESSEE...
* UNTIL 100 AM EDT
* AT 1205 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KNOXVILLE...MOVING EAST AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...SEVIERVILLE...ALCOA...JEFFERSON CITY...
NEWPORT...GATLINBURG...DANDRIDGE...FARRAGUT...PIGEON FORGE...
LOUISVILLE...WHITE PINE...PLAINVIEW...NEW MARKET...ROCKFORD...
BANEBERRY...PARROTTSVILLE...EAGLETON VILLAGE...STRAWBERRY PLAINS
AND HALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3558 8360 3557 8371 3588 8419 3626 8374
3610 8324 3608 8323 3610 8323 3602 8297
3593 8292 3588 8290 3577 8299 3579 8308
3577 8316 3573 8319 3572 8325 3566 8330
3566 8335 3557 8349 3556 8359
TIME...MOT...LOC 0405Z 286DEG 40KT 3592 8391
HAIL...1.25IN
WIND...60MPH
$$
DH2 follow-up statements
495
WWUS54 KMRX 260434
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1234 AM EDT SUN APR 26 2015
TNC057-093-173-260443-
/O.CAN.KMRX.SV.W.0029.000000T0000Z-150426T0500Z/
KNOX TN-GRAINGER TN-UNION TN-
1234 AM EDT SUN APR 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR KNOX...SOUTHWESTERN GRAINGER
AND SOUTHEASTERN UNION COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EAST TENNESSEE.
LAT...LON 3557 8371 3585 8414 3583 8406 3588 8400
3584 8385 3594 8369 3599 8365 3609 8371
3609 8366 3612 8367 3610 8363 3614 8364
3613 8361 3619 8356 3602 8298 3588 8290
3577 8299 3577 8316 3566 8330 3556 8356
TIME...MOT...LOC 0433Z 286DEG 40KT 3583 8354
$$
TNC009-029-089-155-260500-
/O.CON.KMRX.SV.W.0029.000000T0000Z-150426T0500Z/
SEVIER TN-COCKE TN-JEFFERSON TN-BLOUNT TN-
1234 AM EDT SUN APR 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SEVIER...COCKE...JEFFERSON AND NORTHEASTERN BLOUNT COUNTIES...
AT 1233 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PIGEON
FORGE...OR NEAR SEVIERVILLE...MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...SEVIERVILLE...ALCOA...JEFFERSON CITY...NEWPORT...
GATLINBURG...DANDRIDGE...PIGEON FORGE...LOUISVILLE...WHITE PINE...NEW
MARKET...ROCKFORD...BANEBERRY...PARROTTSVILLE...EAGLETON VILLAGE...
STRAWBERRY PLAINS...PITTMAN CENTER...TOWNSEND...WALLAND AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3557 8371 3585 8414 3583 8406 3588 8400
3584 8385 3594 8369 3599 8365 3609 8371
3609 8366 3612 8367 3610 8363 3614 8364
3613 8361 3619 8356 3602 8298 3588 8290
3577 8299 3577 8316 3566 8330 3556 8356
TIME...MOT...LOC 0433Z 286DEG 40KT 3583 8354
HAIL...1.00IN
WIND...60MPH
$$
DH109
WWUS54 KMRX 260442
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1242 AM EDT SUN APR 26 2015
TNC009-029-089-155-260500-
/O.CON.KMRX.SV.W.0029.000000T0000Z-150426T0500Z/
SEVIER TN-COCKE TN-JEFFERSON TN-BLOUNT TN-
1242 AM EDT SUN APR 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SEVIER...COCKE...SOUTHEASTERN JEFFERSON AND NORTHEASTERN BLOUNT
COUNTIES...
AT 1241 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIGEON
FORGE...OR NEAR GATLINBURG...MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...SEVIERVILLE...ALCOA...NEWPORT...GATLINBURG...DANDRIDGE...
PIGEON FORGE...LOUISVILLE...WHITE PINE...ROCKFORD...BANEBERRY...
PARROTTSVILLE...EAGLETON VILLAGE...PITTMAN CENTER...TOWNSEND...
WALLAND...SEYMOUR...ROUND MOUNTAIN...BIRD CROSSING AND MCMAHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY
FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3557 8371 3585 8414 3583 8406 3584 8399
3584 8385 3594 8369 3595 8363 3598 8354
3612 8332 3602 8298 3588 8290 3577 8299
3577 8316 3566 8330 3556 8356
TIME...MOT...LOC 0441Z 286DEG 40KT 3581 8346
HAIL...1.00IN
WIND...60MPH
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:27 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 25, 7:27 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 727 PM EDT SAT APR 25 2015 .AVIATION... FOR THE 00Z TAFS...SEVERE THUNDERSTORMS ARE PRESENT ACROSS KENTUCKY EARLY THIS EVENING. COULD SEE SOME ISOLATED STORMS FORM EARLY THIS EVENING NEAR KTRI AHEAD OF MAIN GROUP OF STORMS. EXPECT THESE STORMS TO CONGEAL INTO A LINE OF STORMS AND MOVE THROUGH THE AREA OVERNIGHT. LIKELY TO THUNDERSTORMS AT KTRI/KTYS FOR A COUPLE OF HOURS NEAR MIDNIGHT. LINE OF STORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. CONDITIONS WILL IMPROVE BEHIND THE LINE OF STORMS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && ABM
Hazardous weather outlook, Apr 25, 1:27 PM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 127 PM EDT SAT APR 25 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 127 PM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A RISK FOR SEVERE THUNDERSTORMS EXISTS FROM THE MID TO LATE AFTERNOON AND EARLY EVENING...AND AGAIN FROM THE LATE EVENING AND OVERNIGHT HOURS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION ALONG AND AHEAD OF A COLD FRONT. THERE IS SOME UNCERTAINTY REGARDING STORM COVERAGE...PARTICULARLY WITH RESPECT TO THE AFTERNOON AND EARLY EVENING ACTIVITY. HOWEVER...SHOULD A THUNDERSTORM DEVELOP...THE ENVIRONMENT IN PLACE WOULD ALLOW IT TO QUICKLY BECOME SEVERE. DAMAGING WINDS UP TO 70 MPH...AND LARGE HAIL OF GOLFBALL SIZE WILL BE THE PRIMARY IMPACTS WITH THIS ACTIVITY. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. ADDITIONALLY...HEAVY RAINS FROM THIS ACTIVITY MAY ALSO CAUSE LOCALIZED FLASH FLOODING PROBLEMS. PLEASE MONITOR THE LATEST FORECAST INFORMATION REGARDING THE SEVERE WEATHER POTENTIAL FROM THE NATIONAL WEATHER SERVICE...PARTICULARLY IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON AND EVENING. HAVE A WAY TO RECEIVE ANY WATCH AND WARNING INFORMATION AND KNOW WHAT ACTIONS TO TAKE SHOULD A WARNING BE ISSUED FOR YOUR AREA. HAZARDOUS WEATHER IS POSSIBLE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Apr 25, 10:50 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1050 PM EDT SAT APR 25 2015
VAZ006-260330-
RUSSELL VA-
1050 PM EDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY UNTIL 1130 PM
EDT...
AT 1049 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CLEVELAND...OR 9 MILES NORTHWEST OF LEBANON...MOVING EAST AT 25
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CLEVELAND...HONAKER...ST. PAUL...DYE...ROSEDALE AND
CASTLEWOOD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHWESTERN VIRGINIA.
LAT...LON 3704 8182 3696 8178 3695 8182 3689 8189
3687 8194 3688 8198 3686 8204 3689 8238
3689 8232 3691 8232 3691 8230 3697 8233
3700 8229 3699 8226 3704 8217 3705 8204
3707 8202 3710 8201 3709 8187
TIME...MOT...LOC 0249Z 278DEG 23KT 3701 8217
MOULTONSpecial weather statement, Apr 25, 11:10 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1110 PM EDT SAT APR 25 2015
TNZ013>016-035>038-069-260415-
CAMPBELL TN-HANCOCK TN-KNOX TN-HAWKINS TN-CLAIBORNE TN-MORGAN TN-
GRAINGER TN-ANDERSON TN-UNION TN-
1110 PM EDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL...HANCOCK...KNOX...
HAWKINS...CLAIBORNE...MORGAN...GRAINGER...ANDERSON...AND UNION
COUNTIES UNTIL 1215 AM EDT...
AT 1109 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
HARROGATE-SHAWANEE TO 7 MILES NORTHWEST OF PIKEVILLE...AND MOVING
EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...LA FOLLETTE...ROGERSVILLE...
MAYNARDVILLE...SNEEDVILLE...RUTLEDGE...WARTBURG...OLIVER SPRINGS...
NEW TAZEWELL...BEAN STATION...TAZEWELL...PLAINVIEW...JACKSBORO...
SURGOINSVILLE...HARROGATE-SHAWANEE...CHURCH HILL...CARYVILLE AND
HALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EAST TENNESSEE.
LAT...LON 3659 8266 3630 8313 3635 8316 3626 8328
3630 8333 3617 8348 3619 8356 3610 8365
3611 8365 3612 8367 3609 8366 3608 8371
3597 8365 3589 8378 3605 8434 3609 8461
3618 8446 3617 8440 3623 8437 3659 8377
TIME...MOT...LOC 0309Z 280DEG 40KT 3656 8376 3570 8527
DHSpecial weather statement, Apr 25, 11:12 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1112 PM EDT SAT APR 25 2015
TNZ067-082>084-260400-
RHEA TN-ROANE TN-BLEDSOE TN-MEIGS TN-
1112 PM EDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...ROANE...BLEDSOE...AND
MEIGS COUNTIES UNTIL 1200 AM EDT/1100 PM CDT/...
AT 1112 PM EDT /1012 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES NORTHWEST OF PIKEVILLE...MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKWOOD...SPRING CITY...MIDTOWN...PEAKLAND...GRANDVIEW...MOUNT
CREST...MELVINE...EAGLE FURNACE AND TEN MILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT/100 AM
CDT/ FOR EAST TENNESSEE.
LAT...LON 3572 8526 3576 8526 3577 8510 3577 8504
3575 8503 3577 8494 3576 8492 3583 8480
3583 8477 3586 8473 3587 8459 3564 8459
3564 8462 3560 8466 3565 8534
TIME...MOT...LOC 0312Z 269DEG 40KT 3575 8533
DHSpecial weather statement, Apr 25, 11:47 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1147 PM EDT SAT APR 25 2015
VAZ006-008-260430-
RUSSELL VA-WASHINGTON VA-
1147 PM EDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...AND WASHINGTON COUNTIES
UNTIL 1230 AM EDT...
AT 1147 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CLEVELAND...OR 8 MILES NORTH OF LEBANON...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CLEVELAND...GLADE SPRING...HONAKER...DYE...ROSEDALE AND
EMORY-MEADOW VIEW.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHWESTERN VIRGINIA.
LAT...LON 3694 8223 3702 8221 3704 8217 3704 8212
3705 8211 3704 8208 3705 8204 3707 8202
3709 8202 3706 8183 3696 8178 3695 8182
3679 8170 3671 8166
TIME...MOT...LOC 0347Z 286DEG 26KT 3701 8212
MOULTONLocal storm report, Apr 25, 11:59 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1159 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG EWING 36.63N 83.43W
04/25/2015 LEE VA 911 CALL CENTER
FEW TREES DOWN.
&&Special weather statement, Apr 25, 11:59 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1159 PM EDT SAT APR 25 2015
VAZ002-005-006-008-260445-
SCOTT VA-RUSSELL VA-WISE VA-WASHINGTON VA-
1159 PM EDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...RUSSELL...WISE...AND
WASHINGTON COUNTIES UNTIL 1245 AM EDT...
AT 1158 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NORTON...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTON...LEBANON...WISE...CLEVELAND...COEBURN...ST. PAUL...
DUNGANNON...HOLSTON...CASTLEWOOD AND HANSONVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHWESTERN VIRGINIA.
LAT...LON 3670 8203 3685 8269 3702 8267 3702 8245
3698 8237 3696 8236 3700 8229 3700 8227
3699 8226 3701 8222 3701 8199
TIME...MOT...LOC 0358Z 274DEG 29KT 3692 8257
MOULTONThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:38 PM EDT | Special Weather Statement | MRX | Campbell, Claiborne, Morgan, Scott | 67 min |
| Apr 25, 11:10 PM EDT | Special Weather Statement | MRX | Anderson, Claiborne, Grainger, Hancock, Hawkins, Knox and 1 more | 65 min |
| Apr 25, 11:12 PM EDT | Special Weather Statement | MRX | Rhea | 48 min |
| Apr 25, 11:22 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Morgan, Roane | 53 min |
| Apr 25, 11:27 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock, Hawkins | 63 min |
| Apr 26, 12:16 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Sullivan, Washington | 45 min |
| Apr 26, 12:47 AM EDT | Special Weather Statement | MRX | McMinn, Monroe | 58 min |
| Apr 26, 12:59 AM EDT | Special Weather Statement | MRX | Blount, Sevier | 46 min |
| Apr 26, 1:36 AM EDT | Special Weather Statement | MRX | McMinn, Meigs, Monroe, Polk | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.